Hello everyone. I was diagnosed with vit.d deficiency in December 2012, my level was 17,6 ng/ml. After 1 month of taking Alfacalcidol it only went up to 20,4 and I switched to OTC vit.d supplement (5000 IU/day).
I checked my levels again in February and it was 23,6 so I upped the dose to 10,000 IU/day. At this point I was diagnosed with severe magnesium deficiency (blood levels were low though within the normal range but my doc says this test is useless) and started taking 400 mg magnesium daily, later upped to 600 and then 800. I continued taking 10,000 IU of vit.d/day.
After 2 months my level only went up to 24,8. That was in April and at this point I checked the co-factors at vitdcouncil website and started taking zinc (daily) and vit. K ( 500 mcg, once a week maybe... but it's 625% RDA so I don't want to overdo it).
I just got my results back and after almost 7 months of treatment my level is 27,6.
Any ideas why? My doc says it's due to my chronic lyme which it could be I just wanna make sure there isn't something else that could be causing this. My main symptom is muscle tetany, I've been going to weekly massages for almost a year now, used to be up to 3 times a week actually at one point.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.